Telogen Effluvium caused by acute pancreatitis or aggressive hairloss? | HairLossTalk Forums

Telogen Effluvium caused by acute pancreatitis or aggressive hairloss?

Discussion in 'Men's General Hair Loss Discussions' started by Obsidian, Mar 26, 2009.

  1. Obsidian

    Obsidian Senior Member

    Joined:
    Apr 25, 2008
    Messages:
    1,183
    Likes Received:
    9
    Dislikes Received:
    0
    So recently I was in the hospital for what is mentioned above. I did not get my gallbladder or gallstones removed but I noticed ever since I got out of the hospital my hair seems to have thined out progressively day by day. I doubt it's the antibiotic I was taking (I just finished it today), I did have to go off propecia for four days but I don't think that would just cause this thinning out. So my guess is either Telogen Effluvium (I hope), my hairloss getting aggressive (if so :thumbdown2: ), hyproandrogenicity (another :thumbdown2: ), or just an unsual heavy nine month shed on Propecia.

    Any thoughts? I really just hope it's Telogen Effluvium or a big shed.
     
  2. Obsidian

    Obsidian Senior Member

    Joined:
    Apr 25, 2008
    Messages:
    1,183
    Likes Received:
    9
    Dislikes Received:
    0
    Anyone? :/
     
  3. DoctorHouse

    DoctorHouse Senior Member

    Joined:
    Jan 21, 2007
    Messages:
    5,089
    Likes Received:
    3,412
    Dislikes Received:
    19
    Obsidian, anything is possible. However, I told you before it was around the 8 or 9 months, my hair loss became alot worse and it never got back to baseline. I would think about adding minoxidil now if you want. My hair has thickened up since I got back on it. I should be getting the AG serum any day now and I hope that does me some good also. After seeing pictures of the 21 year old model's hair go so quickly in one year makes you realize if you have aggressive male pattern baldness, that is what will happen. Luckily, I think you are not experiencing the same. Could be the hair cycles as well. For the last two months I had some great hair days. Could have been the cooler weather with less humidity but now I notice my hair is changing like a moth to a butterfly. Its starting to thin out again, feels different in texture, and looks to be thinner. I definitely have receded more. It an on going roller coaster ride that never stops.
     
  4. Obsidian

    Obsidian Senior Member

    Joined:
    Apr 25, 2008
    Messages:
    1,183
    Likes Received:
    9
    Dislikes Received:
    0
    Yeah, I defiently plan to add the minoxidil foam very soon but now I just got to get around my roommate finding it. I don't think it's aggressive hairloss as my hairloss was never really aggressive just more progressive if anything. Still I just can't imagine since I haven't lost nearly as much as my Grandpa had at this time, it just makes me wonder if I wasn't on meds that just all of the sudden in my mid twenties it would turn super aggressive.

    Yeah this picture just worries me because I very little to no density in my hair, I don't think even Aveda pure abundance could thicken it up.

    This current picture just makes me a little uneasy (notice the thinning into the nape of the neck).
     

    Attached Files:

  5. decro435

    decro435 Experienced Member

    Joined:
    Dec 16, 2007
    Messages:
    747
    Likes Received:
    18
    Dislikes Received:
    1
    That's exactly how my whole head looks when wet and I have DUPA.

    But , the nape of the neck is usually the last place to go in male pattern baldness. I believe it is most likely Telogen Effluvium. Think about it this way , take Finasteride and use minoxidil if you want. Make sure you are getting the adequate vitamins and minerals you need. After that , there isn't much more you can do. So whats the point in worrying about it?
     
  6. DoctorHouse

    DoctorHouse Senior Member

    Joined:
    Jan 21, 2007
    Messages:
    5,089
    Likes Received:
    3,412
    Dislikes Received:
    19
    Obsidian, you have fine hair to begin with so its normal to look like that wet. Do the same picture dry and I am sure you are fine. You have nothing aggressive so you are in good shape. I think once you add the foam, it will be better but honestly Dr Lee's minoxidil is easier to apply to longer hair with a dropper but the foam is nicer for the am applications since it thickens the hair slightly as well. If this AG serum works, you can always try that too. Wait until people like Jacob and myself try it because we will not lie to you.
     
  7. Obsidian

    Obsidian Senior Member

    Joined:
    Apr 25, 2008
    Messages:
    1,183
    Likes Received:
    9
    Dislikes Received:
    0
    I do have a picture of my neck area dry and it is also pretty thin. My hair cut was in February and it wasn't THAT short which is either making me believe it is Telogen Effluvium, regular (big) shed from finasteride, or hyperandrogenicity.

    I guess the good news is I felt my scalp and I felt prickly hairs although they felt kind of weak.
     
  8. DoctorHouse

    DoctorHouse Senior Member

    Joined:
    Jan 21, 2007
    Messages:
    5,089
    Likes Received:
    3,412
    Dislikes Received:
    19
    If its hyperandrogenicity, you get lots of acne, lots of oils in skin( very oily skin), and your libido would be higher than before. By now, you body has adjusted to Propecia, so hyperandrogenicity is unlikely.
     
  9. Obsidian

    Obsidian Senior Member

    Joined:
    Apr 25, 2008
    Messages:
    1,183
    Likes Received:
    9
    Dislikes Received:
    0
    Your probably right. I have filled out the Dr. Lee form and plan to send it off along with the $10 next week. Still, what is important to me is cost for this regime, which is why I plan to get a perscription for 5mg Proscar this summer when I visit the derm. Did you have any problems with flaking on Dr. Lee's 500? I had that problem on Kirkland along with itching when I tried it for two weeks but then again I probably wasn't applying it right on the vertex/crown.

    What exactly is AG serum?
     
  10. ClayShaw

    ClayShaw Experienced Member

    Joined:
    Feb 2, 2009
    Messages:
    660
    Likes Received:
    1
    Dislikes Received:
    0
    That definitely doesn't look like male pattern baldness to me...
    Your hair looks to have the same density all over.
     
  11. DoctorHouse

    DoctorHouse Senior Member

    Joined:
    Jan 21, 2007
    Messages:
    5,089
    Likes Received:
    3,412
    Dislikes Received:
    19
    Dr Lee's 500 minoxidil is the cleanest minoxidil I have every used. No flaking, no mess, no greasiness, dries almost instantly, great to use on hair your length. I use the foam in the am because cosmetically it goes on slightly better than Lee's but it is pain to put on due to longer hair. Plus the foam thickens the hair slightly as well which is a plus. I use Lee's at night where it does not matter. And Cassin is right, sometimes the foam evaporates quickly in your fingers and its hard to put on. You may just enjoy Lee's am and pm because its not messy and so easy to apply with the dropper. AG hair serum is new, read about it on Jacob's post on here.
     
  12. Obsidian

    Obsidian Senior Member

    Joined:
    Apr 25, 2008
    Messages:
    1,183
    Likes Received:
    9
    Dislikes Received:
    0
    I guess the only thing that makes me hesistant about the Dr. Lee's minoxidil is besides Cassin, maybe one or two other posters, and you I have not heard a lot of success with Dr. Lee's products, but then again a good portion of them I have noticed were not using finasteride. I have to agree, that AG serum sounds interesting but what I am trying to do is just not go all 'blitzkrieg' on my hairloss as I feel that the big three should just be used for now.
     

Share This Page